Phenytoin and Gingival Hyperplasia

by Cathy Parkes December 16, 2021 Updated: December 29, 2021

A key side effect of phenytoin (an anti-seizure medication) is gingival hyperplasia. Educate patients to maintain regular dental checkups.
A key side effect of phenytoin (an anti-seizure medication) is gingival hyperplasia. Educate patients to maintain regular dental checkups.


Related Posts

For patients with hearing loss, decrease background noise, face the patient, do not shout, and rephrase (but do not repeat) if they do not understand.

Hearing Loss: Nursing Care

For patients with hearing loss, decrease background noise, face the patient, do not shout, and rephrase (but do not repeat) if they do not understand.
Read More
A patient with elevated hBNP (> 100 pg/mL) should be evaluated for Heart Failure.

Elevated hBNP

A patient with elevated hBNP (> 100 pg/mL) should be evaluated for Heart Failure.
Read More
Assessing Bowel Sounds - LevelUpRN

Assessing Bowel Sounds

Bowel sounds cannot be called "absent" until the nurse has listened for five minutes without hearing bowel activity.
Read More